Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 11, 2010, 2:45 AM MST for Dundy County, Hitchcock County, Red Willow County, Nebraska; 5 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Mar 11, 2010, 9:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2010, 2:45 AM MST (09:45 UTC)
- In effect from
- Mar 11, 2010, 9:00 AM MST
- Expired
- Mar 11, 2010, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -61 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306 WWUS73 KGLD 110945 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MST THU MAR 11 2010 ...STRONG NORTHWEST WINDS TODAY... .NORTHWEST WINDS OF 30 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP TODAY AS A WEATHER DISTURBANCE MOVES THROUGH THE AREA FROM THE NORTH. THE WINDS WILL SUBSIDE BELOW ADVISORY CRITERIA EARLY THIS EVENING AND CONTINUE TONIGHT. COZ090>092-KSZ001-002-013-014-027-NEZ079>081-111800- /O.NEW.KGLD.WI.Y.0005.100311T1600Z-100312T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 245 AM MST THU MAR 11 2010 /345 AM CST THU MAR 11 2010/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...NORTHWEST WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE SUBSIDING AROUND SUNSET. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ 07
2 follow-up statements
652 WWUS73 KGLD 111729 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1029 AM MST THU MAR 11 2010 COZ090>092-KSZ001-002-013-014-027-NEZ079>081-120000- /O.CON.KGLD.WI.Y.0005.000000T0000Z-100312T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1029 AM MST THU MAR 11 2010 /1129 AM CST THU MAR 11 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...STRONGEST WINDS WILL OCCUR THIS AFTERNOON...PARTICULARLY DURING PERIODS OF LIGHT RAIN AND SNOW SHOWERS...THEN DIMINISH AROUND SUNSET. * PEAK WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
868 WWUS73 KGLD 112356 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MST THU MAR 11 2010 COZ090>092-KSZ001-002-013-014-027-NEZ079>081-120100- /O.EXP.KGLD.WI.Y.0005.000000T0000Z-100312T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 456 PM MST THU MAR 11 2010 /556 PM CST THU MAR 11 2010/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 11, 2:05 AM MST, 40 minutes earlier.
Area forecast discussion, Mar 11, 2:05 AM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
205 AM MST THU MAR 11 2010
.DISCUSSION...
200 AM MST THU MAR 11 2010
THE FORECAST AREA WILL REMAIN UNDER THE INFLUENCE OF LOW PRESSURE
AND VARIOUS DISTURBANCES MOVING THROUGH IT THROUGH THE NEXT 60
HOURS OR SO. SOME CHANGES HAVE BEEN NOTED COMPARED TO YESTERDAYS
MODEL RUNS...MAINLY HOW MUCH CLOUDINESS MOVES IN WITH EACH
WAVE...GENERALLY IT WOULD APPEAR A BUT MORE CLOUDY THEN WHAT WAS
THOUGHT YESTERDAY.
WILL MAINTAIN SOME SLIGHT CHANCE TO LOW CHANCE POPS FOR LIGHT SNOW
DURING THE NIGHT AND RAIN DURING THE DAY.
BIGGER STORY WILL BE THE WINDS BOTH THIS AFTERNOON AND FRIDAY
AFTERNOON. BORDERLINE ADVISORY CRITERIA GUSTS HAVE BEEN ADVERTISED
FOR A FEW DAYS NOW. LATEST WIND GUST PROGRAM AS WELL AS
LAMP/GFS/MET MOS GUIDANCE AND LATEST 06Z RUC SHOW WINDS RIGHT AT
ADVISORY CRITERIA FOR BOTH SUSTAINED AND GUSTS. LOW LEVEL LAPSE
RATES STEEPEST ACROSS FAR EASTERN COLORADO. WILL PUT OUT A WIND
ADVISORY FOR AREAS WEST OF A MCCOOK TO COLBY AND SHARON SPRINGS
LINE STARTING AT 16Z AND ENDING AT 00Z FRIDAY.
WINDS A BIT STRONGER FRIDAY AFTERNOON...HIT THE GRIDS PRETTY HARD.
TO AVOID CONFUSION BETWEEN TODAYS ADVISORY AND TOMORROWS
POSSIBILITY WILL NOT PUT A HEADLINE OUT FOR TOMORROW BUT WILL
MENTION IT AGAIN IN THE HWO.
TEMPERATURES TODAY IN THE 40S...WARMING INTO THE MID 40S
EAST...NEAR 50 WEST. FOR SATURDAY WARMER YET WITH NEAR 50 EAST AND
LOW 50S WEST.
SUNDAY-WEDNESDAY...NO CHANGES MADE.
07
&&
.AVIATION...
957 PM MST WED MAR 10 2010
FOR THE 06 TAF CYCLE...CURRENT MVFR CONDITIONS ARE EXPECTED TO
CONTINUE WITH PERIODS OF IFR TO BORDERLINE LIFR CONDITIONS BETWEEN
07Z AND 13Z. THESE CHANGES ARE COMPLETELY DEPENDENT ON INTENSITY
AND COVERAGE OF THE SNOWFALL AS INDICATED BY RADAR...WHICH MAY
REQUIRE AMENDMENTS TO THE TAFS FROM TIME TO TIME. OF GREATER
CONCERN IS THE WIND WHICH WILL REACH ITS PEAK BETWEEN 16Z AND 00Z
WITH SUSTAINED WIND SPEED AROUND 30 KTS AND GUSTS UP TO 40 KTS.
WINDS AFTER 00Z WILL ONLY DIMINISH SLIGHTLY AS VFR CONDITIONS
RETURN. BUT EXPECT AT LEAST 30 KT GUST CROSSWINDS FROM THE NORTH
AND NORTHWEST FOR MOST OF THIS TAF PERIOD.
BLM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
/6 PM CST/ THIS AFTERNOON FOR KSZ001-002-013-014-027.
NE...WIND ADVISORY FROM 9 AM MST /10 AM CST/ THIS MORNING TO 5 PM MST
/6 PM CST/ THIS AFTERNOON FOR NEZ079>081.
CO...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR COZ090>092.
&&Hazardous weather outlook, Mar 10, 4:00 AM MST, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MST WED MAR 10 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MST WED MAR 10 2010 /500 AM CST WED MAR 10 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY WITH A CHANCE OF RAIN DURING THE DAY AND A CHANCE OF SNOW DURING THE NIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 70. ACCUMULATING SNOW IS NOT EXPECTED. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS APPROACHING 45 MPH ARE EXPECTED THURSDAY AFTERNOON AND A WIND ADVISORY MAY BE NEEDED. NORTHWEST WINDS WILL GUST IN THE 30 TO 40 MPH RANGE FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Kansas, 2010Wind Advisories in Nebraska, 2010Wind Advisories in Colorado, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.